Hello to all,
I just got my new blood work
T4= 0.88 normal is 0.61- 1.12
T3= 91 normal is 87-178
TSH = 0.39 normal is 0.34-5.60
CT scan is normal
My major symtoms I am having is severe neck and shoulder pain, also leg is always getting cramps. I also have tender lymph nodes in neck, always tired plus I get headaches. I am on Levythroxine 25 mg. I can barely get my everyday duties Doctors dont know what it could be, they just throw new meds at me which always make me feel worse. I am only 31..... I just want to get some energy and my life back... :(
Are those FREE T3 and FREE T4? It should specify on your lab report. If it doesn't say "free" or FT, then they will most likely be total, which is considered obsolete and of limited value.
At any rate, both are very low in their ranges, which is most likely what's causing your issues; even though your levels are in the "normal" range, you are still hypo, because they are so low. It's not unusual for doctors to think that just because your levels are "in range" that's "normal" for you. We are all different.
Many of us find that we need our FT3 in the upper third of it's range, with FT4 at least mid range. You have a long way to go with both.
If your doctors say they don't know what's wrong, apparently, they don't know a lot about thyroid issues and/or are, most likely, looking only at the TSH, which is a pituitary hormone and should not be used, alone, for diagnosing and treating thyroid issues.
You need to find a doctor who will adjust your FT levels to a point that alleviates symptoms, without worrying about TSH. My TSH typically runs < 0.01, but that's okay because my frees are right where I need them to be.
In my opinion, the only med you need thrown at you is additional levothyroxine. Since it's best to go slowly, I would suggest going to 37.5 mcg/day, then retesting; if symptoms and labs are still showing hypo, go on up to 50 mcg.
It's also possible that you may find it necessary to add a T3 med; however, it's too soon for that because your levels are so low. The body can't directly use FT4, so must convert it to the biologically active FT3, which is what the body actually uses. If something goes wrong in the conversion process, it's sometimes necessary to supplement with a T3 med; however you can't know that at this point. The first indication will be seeing your FT4 levels go up, while the FT3 levels remain very low.
How long have you been on the 25 mcg levo? Do you know if you have Hashimoto's Thyroiditis or not? Hashimoto's is an autoimmune disease in which the body produces antibodies that, for some reason see the thyroid as "foreign", so they begin attacking and eventually destroy it, so it can no longer produce the necessary hormones. While this process is going on, you could have periods of either hyperthyroidism or hypothyroidism.
In addition, have you had your vitamin D and B12 levels tested? Low levels of one or both of those vitamins can cause some of the symptoms you describe also.
Please verify whether or not the T3 and T4 are "free" or "total".
Firbromyalgia is basically a set of symptoms that indicate another issue, often hypothyroidism.
3 months is long enough to get the full benefit of the med, but not long enough to get you well. According to both your symptoms and labs, in my opinion, you are still hypo and need an increase in med.
Have you been tested for antibodies to see if you have Hashimoto's?
Hashimoto's doesn't cause the muscle pain. Hashitmoto's causes the hypothyroidism, because the antibodies are destroying your thyroid; as the disease progresses, your thyroid will produce less and less hormones on its own and you will become more hypo.... at some point, you will become completely dependent on the supplemental hormones.
Hypothyroidism most certainly WILL cause muscle/joint aches/pain. It will also cause you to be very tired. With your FT levels as low as they are, I can imagine that you feel very badly.
If your current doctor won't listen and treat you according to symptoms and FT levels, you need to find one who will.
You can also try taking magnesium supplements. Magnesium is good for helping with that pain; it's also calming, so best taken at bedtime, as it can help you sleep.
Wow I didnt think hypothyroidism could cause that much pain...How does one know for sure the difference between hypothyroidism and fibromyalsia?? I read on the web fibromyalsia caues pain on the trigger points like neck, back, shoulders,arms, and legs. All of that is hurting badly on me. I have bad anxiety too. So thats why I am so confused and doctors are not very helpful. They have put me on Prozac for anxiety, Trazodone for sleep, flexeril for muscle spasms, and Cataflam for pain.
I can empathize with you. I am going through the same process right now. I was dx w Hypo in Oct 2010 and put on 50mcg Levo but had a severe neg reaction to the meds so they took me off after 25 days. Dr thinks that I may have had an allergic reaction to the fillers in the med. So I am just waiting to restart my medication again. My arms and legs are very achy and have very low energy. I can understand just trying to get daily chores done. It seems overwhelming at times.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.